Jump to content
Lex1992

Lex1992: 4 months off Lexapro, extreme anxiety/ruminating, can't function properly

Recommended Posts

DrugfreeProf

Another positive update on Lex1992's withdrawal journey. As I write this, she is out on the town with friends celebrating at a bachelorette party, as one of her best friends is getting married next month, and Lexi is one of the bridesmaids. Lexi's long (going on two years) WD story is available on this thread and so I won't reiterate it here.  I (her mom) have been the one to make most of her posts because she has been too overtaken by WD symptoms to do so herself. After stopping Lexapro too quickly (but not CT) in Feb. of 2016 along with a failed, quite disastrous RI attempt in July 2016 and a forced drugging in August of 2016, she spent many months suffering from DP/DR, high anxiety, terror, etc., especially in the first year of withdrawal, and then spent the next year pretty much bed (or couch) ridden with almost all of her time devoted to watching youtube videos, generally in complete silence.   BUT as I posted a couple of months ago, around the beginning of 2018, she at last began to s-l-o-w-l-y and gradually emerge from her withdrawn, silent, frightened state, and as began "looking" more normal and expressing a range of emotions. She also, finally, is showing her sense of humor, which was always wicked and delightful, one of her best characteristics pre-WD.

Best of all, when she went to her friend's bridal shower a week ago, she dressed, looked, and acted COMPLETELY normal, as though WD had never occurred. As her mother and her carer, seeing her in a normal state like that is like revisiting heaven. Although she is not yet her old self, that old self is finally, finally re-emerging. 

As I've said before, time, and TLC, heals.

In the meantime, this incredible ordeal has led me, as a psychology professor for the past 26 years, to teach very different material to my students than I did in the years before I vicariously experienced Lexi's horrific withdrawal process. In fact, just this past week, I taught my students a module named after Peter Breggin's wonderful book, Your Drug May Be Your Problem. I tried to attached the powerpoint slides to this post but the file is too large.  If you are interested in seeing this powerpoint presentation, which is an easy to understand, basic guide as to the dangers of using SSRIs, feel free to PM me. 

Share this post


Link to post
LexAnger

You are a true hero, as a mother, pchocology professor, and a human Being!

 

Congratulations to Lexi and you for surviving this most horrodous war and thanks for the inspiring update!

Share this post


Link to post
Miracle123

Hi Drugfree Prof, You are such a wonderful, strong and so caring mother. I really paid my respect to you for your effort of taking care and helping her to going through withdrawals and recovery  journeys. This is a hard task and really not easy as you have to going through yourself with your daughter. Thanks you for your updated and everything about your daugther recovery process make me feel i also can feel better and healing one day like your daughter too. Its such a inspiration and great stories for me. Keep it up and i hope one day u can post you and your daughter successful stories. Congratulations.

Share this post


Link to post
Glosmom

So happy to have found the story about your daughter! I am helping my daughter taper off risperidone.  It is wonderful to hear that Lexi is enjoying life again!  I wish and dream that my Glo will one day return to her former self as well.  Peace to you!

Share this post


Link to post
FarmGirlWorks

The Lexi update is inspiring as is your shifted perspective on teaching psychology!

Share this post


Link to post
DrugfreeProf

Thank you for your kind feedback, Miracle123, Glosmom, and FarmGirlWorks!  Being the parent and carer of a person in withdrawal is an ordeal from hell. My many hours of despair and anguish over Lexi's condition and constant uncertainty about what would hapopen next  must be similar to the very WD symptoms people like Lexi experience. Almost two years ago, I watching my odaughter, merely as a result of tapering off Lexapro over the course of a year,  go from being a very sane, high-functioning person and successful artist to losing touch with reality, losing all sense of who she is, becoming paranoid, crazy-anxious, and wholly negative, with the only silver lining being that we had already found this site when she began diving into the depths of WD and I was able to clearly see that what she was going through was, indeed, withdrawal. This site has been the only roadmap I've had while going through this treacherous territory.  You literally have to make up the map as you are going along.

I really believe there are parallels between what someone goes through in WD and what the carer--a parent like me, or a partner or spouse--goes through as they walk through hell with the person in WD.  I know oftentimes I felt like I "caught" some (not all) of Lexi's symptoms as she was going through them--the sadness, lack of motivation, spaciness, inability to eat, etc.

NO ONE should have to go through this--not the person in WD and not the people who love and are caring for the WD sufferer. 

This process has been so incredibly slow and incremental you can hardly detect any changes, although I know that they have been going on in the background. In the meantime, though, today she served as a bridesmaid for one of her best friend's wedding, and her stepfather and I were there with her. Seeing her and watching her interact with everyone looking perfectly normal and very much her old self was really an uplift. You'd never know she'd been through withdrawal--she was, today, the same Lexi everyone has always loved.

 

Share this post


Link to post
bhasski
On 4/21/2018 at 7:33 AM, DrugfreeProf said:

As I've said before, time, and TLC, heals.

In the meantime, this incredible ordeal has led me, as a psychology professor for the past 26 years, to teach very different material to my students than I did in the years before I vicariously experienced Lexi's horrific withdrawal process. In fact, just this past week, I taught my students a module named after Peter Breggin's wonderful book, Your Drug May Be Your Problem.

 

Hi,

It feels great to hear about your daughter on recovery. And how as a parents you stood up with her.

 

But I appreciate you working for society. Wish your efforts can create a stir.

 

Psychologists are the first hand referrers to drugs saying  parallel effective  treatment. It happened to me and millions others .

May this change spread.

It bites and hurt more - when you think your helper, saviour  is in fact - the killer of you.

 

 

 

Share this post


Link to post
Justcope
On 7/5/2016 at 4:00 AM, daveycrocket said:

Hi Lex. I just wanted to say welcome and that I 100% understand what you're going through; the experience of withdrawal has brought me to a non-functioning status. I do my best to remember these symptoms are just withdrawal and that everyday I am in fact healing. However, there are days where I get desperate and would do anything to feel a sense of relief. I am clinging onto a hope that it will in fact get better and things will slowly improve. "This too shall pass."

This too shall pass... it’s my motto too! I’m exactly with you. Still tapering off 20mg of lexapro- on 5mg and was a bit fast because I’ve had many emotional symptoms- a lot of which I didn’t have before starting lexapro, plus the ones I did have- mainly anxiety. Those desperate days are the worst, it’s the self doubt, the feeling that you’ll never feel normal again, that maybe this is me and I’m just crazy, maybe I need meds forever.  Then there’s those small windows, that give hope that we can live without it. That the crazy thoughts and anxiety are lies. That we do have the ability to feel sane and normal again. Hold on to those moments.. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.